Not Without My Prescriptions You Don’t

3am-cant-sleepI’ve always made sure that I take my Bipolar and my Blood Pressure medications.  I have a fear of what could happen. What kind of withdrawals and anxiety I would get.  Taking your medications for any reason is very important.  It can cause a setback.

On Monday,  February 10th I ordered all of my medications – Lithium, Celexa, Buspirone, Trazodone, and my 3 blood pressure medications.  Because of the weather I wanted to make sure I had them, plus I was out of  four of them.. The main one I wanted to make sure I had been my Trazodone. (Desyrel) I’ve been taking it over 30+ years at night.  Now 61, I was in my 30’s when I started taking it.

I started taking Trazodone because of my panic attacks.  After my abusive marriage I was having panic attacks at night and would wake in the middle of the night sweating and feeling like I was having a heart attack. I was having nightmares every night – usually of someone stalking me.  I grew to have insomnia every night.  I was having a hard time working and maintaining my daily life. I decided I couldn’t take it anymore and went to doctor.  There he gave me the Tradozone. 

I’ve had a fear of not been able to sleep, as well as,  dying in my sleep. Plus, I don’t want nightmares.  Not having my Trazodone this week has put me back in those times of not sleeping. I’ve been staying up till 3 or 4 am in the morning with thoughts of not going to sleep at all.  I checked the mail yesterday and still no medications.  My blood pressure is starting to rise and that’s not  a good thing. I’ve had several mini strokes and those are the ones I try to keep on hand.  Fortunately, I have a supply of Lithium and Celexa.  I have no idea what would happen if I went a week without them and I don’t want to find out.

Maintaining your Bipolar medication is very important to your well-being.

Advertisements

I Can’t Sleep! Again

I’ve been really busy all day long.  I woke up at 4:30am this morning!  Just couldn’t go back to sleep because there was so much going through my mind. It’s been non-stop all day long. Now, here it is 3:00am in the morning and I’m still wide awake.  It’s all about my photography.

I set up shop at Etsy.com, but not much this time of the morning.  I don’t know why I can’t bring myself to go to bed.  My mind keeps saying just stay up don’t go to sleep.  I can do it! The other part says go to sleep!  I just can’t do it.  How do I break this cycle?

It’s not good to go without sleep.  Not good on the bipolar person.  I bet if were to put down my computer, and turn off the light something will happen.  Let’s see what happens.

Manic Kicks In When The Sun Goes Down

Sleepless Nights

Sleepless Nights

Now with daylight savings time darkness comes pretty late, and then I can’t settle down. I’ll think of all kinds of things to. My mind is always racing – endless chatter.  Like right now – I’m all wired up and can’t seem to close this damn computer.  I just sit in this bed working on Facebook, playing with my photographs, and reading.  I can’t seem to get anything right in my opinion.

I’m trying to select some pictures to sell at the art show, along with my juried one.  I CAN’T MAKE A DECISION!  I’ve played with them so much I’ll probably screw them up.  This digital photography is almost too much for my ADD and Bipolar mind.  But, I keep trying I’ll give myself that.  I’ve always loved a challenge, and I’ll keep trying until I succeed or not.  I’m the type that takes the hardest stuff first, and then work myself down to what should have been the first challenge.  For instance, I’m trying to teach myself Adobe Photoshop.   It’s so technical, but if you can master it you will succeed.  Some of the pictures on this site was edited in Photoshop.

I work very hard at everything I do.  I grew up being very hard on myself – I just don’t like failing. My dad once said to me “you quit every thing you start.”  I guess that’s why I’m this way.

It’s time to move on – have a great evening.

Effexor XR – I should of being warned

I’ve been on Lithium for Bipolar/Manic Depression for over 2 years now and have tried many other combinations for depression.  I set down with my doctor and told her that I don’t think there’s any thing that can help me.  I can’t take certain medications because of my hepatitis.  I can’t even take pain pills.  The doc told me about Effexor XR, and it was not only good for depression, but also for ADHD.  I thought WOW two in one so I told her to stock  me up.

I’ve been on Effexor now for over two months.  I was doing okay and was thrilled that I had a little more energy.  The only problem is since it’s time release most of  my energy comes in the evening the morning and right now it’s 1:00 am and I’m wide awake.  This is when I do my writing. 

The side effects have been creeping up on me.  My memory has been getting really bad and I’m only 58.  My mom at 84 – she tells me too!  Yesterday, I was trying to prepare my product (eBay) to be shipped out.  I had about 10 shipping labels and boxes to prepare.  I couldn’t remember if I printed this label or that label, what product went with what shipping label.  I felt like screaming.  I felt my anger rising and I wanted to hit and scream at someone.  I started the product at 9:00am in the morning and didn’t get finished until 1:30pm when it normally only takes me about two hours.  I had to double-check everything and found that I had printed  three labels for the same person then two for another.  I had to void labels and submit for refunds. This had never happened this bad.

I’m leaving stores without my merchandise. Forgetting to pay bills.  I’m even seeing shadows and hearing voices. I’m literally more crazy now then before I took this darn pill.  I’ve been reading about other womrn who are trying to get off this crazy pill and it’s not easy.  The withdrawal effects can be deadly.  I’d rather be the way I was before I was taking this pill and that’s not feeling this way.  I’m so afraid of what will happen next.  I have enough problems with my hepatitis/cirrhosis, diabetes, high blood pressure and I’ll stop there.

I asked the doctor about the side effects of Effexor, and she said “I haven’t heard anything bad about it.”  I took her at her word. Never again.

Starting in the morning, I’m tapering back.  I heard if you take half the capsule which makes it 37.5 mg, and then take a grain out every week you should be okay.  But, everyone is different.  They say not do anything without the doctors knowledge.  Well it was the doctor who got me into this mess.

I’ll be writing about my journey.  Please feel free to write me and let me know your story.  (Please don’t try this at home.)

Bipolar: Side Effects of Effexor

II’ve been reading about the side effects of the antidepressant Effexor XR. I wasn’t very impressed.  In fact, it scared me.  I stopped abruptly taking Zoloft, because the pharmacy would not refill my prescription until I saw my doctor, and I wouldn’t be seeing her for about 9 days.  Gosh, I was so mad about that!  How could they allow me to stop cold turkey. It’s dangerous!  The withdrawals were terrible!  I had dizziness as if my brain was turning over and over even when I was driving.

This is how I felt!

I got an appointment with the doctor and I told her about the Zolft, and she was a little pissed off.  She immediately call the pharmacy.  She told me she was taking me off the Zoloft since I’d been off of it any way, and to try Effexor.  I wasn’t told about any side effects or what would happen if I got off of it.  Then I read other people’s view on Effexor.  I was horrified!  However, I must say it effects every one differently. I’ve had more energy, positive attitude, more mentally challenged, less appetite, creative, and I’m exercising.  Another side effect I’m having is insomnia.  I just don’t want to go to sleep.  I’ll keep a close watch and write in my blog when I have different side effects.

 My little dog had made a terrible mess of himself.  In other words – he stunk!  I put him in the tub and this was very hard on me. I had to sit on my knees, and I have bad knees. Hurt!  Boy do they hurt!   I was getting so out of breathe and started to feel shaky.   When I stood up I became disoriented my hands and body were trembling.  I had to sit down and put my head between my knees – I was feeling faint.  It took a lot for me to get to my bed.  I was deep breathing and still trembling all over.  It was scaring me.

 The time was 1:00 pm and realized I hadn’t taken my medication.  I called out to my mom for help and asked for some orange juice.  I thought my sugar may too low. I’m a little over the diabetic number.  I drank some orange juice and took my medicine and laid still for a few minutes.  I also took an anxiety pill.  I heard anxiety could cause the shaking.

After about 30 minutes I started to feel a little better, but I have know  idea what it was.  Was I having side effects from Effexor, anxiety, stroke or a heart attack?  All I know right now is I’m alive.  I’ll continue taking the Effexor and hope it wasn’t the axe that fell on me. It’s taken so long to find the right combination.  I pray this will be it.

 I’d like to hear from others who are or have taken Effexor